Alert archive / California / Beach Hazards Statements in 2014
Beach Hazards Statement 24, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Dec 18, 2014, 1:59 AM PST. It took effect at Dec 20, 2014, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2014, 1:59 AM PST (09:59 UTC)
- In effect from
- Dec 20, 2014, 12:00 AM PST
- Expired
- Dec 18, 2014, 5:48 PM PST
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
851 WHUS46 KLOX 180959 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 159 AM PST THU DEC 18 2014 ...LARGE AND POSSIBLY DAMAGING SURF MAY IMPACT THE CENTRAL COAST FRIDAY NIGHT THROUGH SUNDAY... .A LARGE NORTHWEST SWELL GENERATED BY A STORM IN THE GULF OF ALASKA WILL LIKELY REACH THE CENTRAL COAST FRIDAY NIGHT. THE SURF IS EXPECTED TO PEAK ON SATURDAY...WHEN 15 TO 20 FOOT BREAKERS WILL BE POSSIBLE. LOCAL SETS TO 25 FEET WILL BE POSSIBLE ON FAVORED NORTHWEST FACING BEACHES. THE LARGE SURF MAY CONTINUE INTO SUNDAY EVENING. IF SURF THIS LARGE DEVELOPS...IT WILL BE CAPABLE OF CAUSING SIGNIFICANT BEACH EROSION AND POSSIBLE DAMAGE TO STRUCTURES SUCH AS PIERS. CAZ034-035-181800- /O.NEW.KLOX.BH.S.0024.141220T0800Z-141222T0800Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 159 AM PST THU DEC 18 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR POSSIBLE HIGH SURF...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY EVENING. * SURF AND TIMING...SURF HEIGHTS MAY EXCEED 10 FEET AS EARLY AS MIDNIGHT ON FRIDAY. THE PEAK OF THE EVENT WILL LIKELY OCCUR ON SATURDAY WHEN 15 TO 20 FOOT BREAKERS...WITH LOCAL SETS TO 25 FEET WILL BE POSSIBLE FOR EXPOSED NORTHWEST FACING BEACHES. SURF SHOULD GRADUALLY SUBSIDE THROUGH SUNDAY...BUT MAY REMAIN ABOVE 10 FEET THROUGH LATE SUNDAY EVENING. A HIGH SURF ADVISORY WILL LIKELY BE ISSUED WITH THIS EVENT AS IT GETS CLOSER AND CONFIDENCE IN TIMING INCREASES. * IMPACTS...IMPACTS MAY INCLUDE SIGNIFICANT BEACH EROSION...DAMAGE TO STRUCTURES SUCH AS PIERS...MINOR COASTAL FLOODING...DANGEROUS RIP CURRENTS...AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SUKUP/RAT
2 follow-up statements
105 WHUS46 KLOX 181800 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1000 AM PST THU DEC 18 2014 ...LARGE AND POSSIBLY DAMAGING SURF MAY IMPACT THE CENTRAL COAST FRIDAY NIGHT THROUGH SUNDAY... .A LARGE NORTHWEST SWELL GENERATED BY A STORM IN THE GULF OF ALASKA WILL LIKELY REACH THE CENTRAL COAST FRIDAY NIGHT. THE SURF IS EXPECTED TO PEAK ON SATURDAY...WHEN 15 TO 20 FOOT BREAKERS WILL BE POSSIBLE. LOCAL SETS TO 25 FEET WILL BE POSSIBLE ON FAVORED NORTHWEST FACING BEACHES. THE LARGE SURF MAY CONTINUE INTO SUNDAY EVENING. IF SURF THIS LARGE DEVELOPS...IT WILL BE CAPABLE OF CAUSING SIGNIFICANT BEACH EROSION AND POSSIBLE DAMAGE TO STRUCTURES SUCH AS PIERS. CAZ034-035-190200- /O.CON.KLOX.BH.S.0024.141220T0800Z-141222T0800Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1000 AM PST THU DEC 18 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY EVENING... * SURF AND TIMING...SURF HEIGHTS MAY EXCEED 10 FEET AS EARLY AS MIDNIGHT ON FRIDAY. THE PEAK OF THE EVENT WILL LIKELY OCCUR ON SATURDAY WHEN 15 TO 20 FOOT BREAKERS...WITH LOCAL SETS TO 25 FEET WILL BE POSSIBLE FOR EXPOSED NORTHWEST FACING BEACHES. SURF SHOULD GRADUALLY SUBSIDE THROUGH SUNDAY...BUT MAY REMAIN ABOVE 10 FEET THROUGH LATE SUNDAY EVENING. A HIGH SURF ADVISORY WILL LIKELY BE ISSUED WITH THIS EVENT AS IT GETS CLOSER AND CONFIDENCE IN TIMING INCREASES. * IMPACTS...IMPACTS MAY INCLUDE SIGNIFICANT BEACH EROSION... DAMAGE TO STRUCTURES SUCH AS PIERS...MINOR COASTAL FLOODING... DANGEROUS RIP CURRENTS...AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
284 WHUS46 KLOX 190148 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 548 PM PST THU DEC 18 2014 ...LARGE AND POTENTIALLY DAMAGING SURF TO IMPACT THE CENTRAL COAST FRIDAY NIGHT THROUGH SUNDAY... ...MINOR COASTAL FLOODING FOR THE CENTRAL COAST THIS WEEKEND NEAR TIMES OF HIGH TIDE... A LARGE NORTHWEST SWELL GENERATED BY A STORM IN THE GULF OF ALASKA WILL LIKELY REACH THE CENTRAL COAST FRIDAY EVENING...WITH SURF BUILDING RAPIDLY OVERNIGHT. THE SURF IS EXPECTED TO PEAK ON SATURDAY...WHEN 15 TO 20 FOOT BREAKERS WILL BE LIKELY ON NORTHWEST FACING BEACHES. LOCALLY HIGHER SETS IN EXCESS OF 20 FEET WILL BE POSSIBLE ON WELL EXPOSED NORTHWEST FACING BEACHES. LARGE SURF IS EXPECTED TO CONTINUE ON SUNDAY. IF SURF THIS LARGE DEVELOPS...IT WILL BE CAPABLE OF CAUSING SIGNIFICANT BEACH EROSION AND POSSIBLE DAMAGE TO STRUCTURES SUCH AS PIERS. IN ADDITION...THERE WILL BE THE POTENTIAL FOR MINOR COASTAL FLOODING NEAR TIMES OF HIGH TIDE. SOME OF THE LARGE SWELL ENERGY IS EXPECTED TO AFFECT THE BEACHES SOUTH OF POINT CONCEPTION. A HIGH SURF ADVISORY MAY BE REQUIRED FOR THE VENTURA COUNTY BEACHES. CAZ034-035-191400- /O.CAN.KLOX.BH.S.0024.141220T0800Z-141222T0800Z/ /O.NEW.KLOX.SU.Y.0028.141220T0500Z-141222T0800Z/ /O.NEW.KLOX.CF.Y.0002.141220T1100Z-141221T2300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 548 PM PST THU DEC 18 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 9 PM FRIDAY TO MIDNIGHT PST SUNDAY NIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 3 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 PM FRIDAY TO MIDNIGHT PST SUNDAY NIGHT. A COASTAL FLOOD ADVISORY HAS ALSO BEEN ISSUED. THIS COASTAL FLOOD ADVISORY IS IN EFFECT FROM 3 AM SATURDAY TO 3 PM PST SUNDAY. * SURF AND TIMING...SURF HEIGHTS WILL LIKELY EXCEED 10 FEET BY LATE FRIDAY EVENING. THE PEAK OF THE EVENT WILL LIKELY OCCUR ON SATURDAY WHEN 15 TO 20 FOOT BREAKERS...WITH LOCALLY HIGHER SETS WILL BE LIKELY FOR EXPOSED NORTHWEST FACING BEACHES. SURF SHOULD GRADUALLY SUBSIDE THROUGH SUNDAY...BUT MAY REMAIN ABOVE 10 FEET THROUGH LATE SUNDAY EVENING. * COASTAL FLOODING...THERE BE THE POTENTIAL FOR MINOR COASTAL FLOODING THIS WEEKEND...ESPECIALLY A FEW HOURS EITHER SIDE OF HIGH TIDE. A HIGH TIDE OF 6.2 FEET WILL OCCUR AT PORT SAN LUIS AT 752 AM ON SATURDAY...THEN 6.4 FEET AT 831 AM ON SUNDAY. * IMPACTS...THERE IS THE POTENTIAL FOR SIGNIFICANT BEACH EROSION... DAMAGE TO STRUCTURES SUCH AS PIERS...MINOR COASTAL FLOODING...DANGEROUS RIP CURRENTS...AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. A COASTAL FLOOD ADVISORY INDICATES THAT THE VERY LARGE SURF AND HIGH TIDES WILL COMBINE TO GENERATE FLOODING OF LOW LYING AREAS ALONG THE SHORE. && $$ GOMBERG/HALL
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 17, 9:55 PM PST, 4 hours 4 minutes earlier.
Area forecast discussion, Dec 17, 9:55 PM PST, 4 hours 4 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 955 PM PST WED DEC 17 2014 ...UPDATED AVIATION SECTION... .SYNOPSIS... A WEAK STORM SYSTEM WILL BRING ANOTHER CHANCE OF RAIN TO AREAS MAINLY NORTH OF POINT CONCEPTION THROUGH THURSDAY MORNING. ANOTHER WEAK SYSTEM WILL BRUSH THE NORTHERN PORTION OF THE AREA ON FRIDAY. STARTING OVER THE WEEKEND...HIGH PRESSURE WILL BUILD...BRINGING A WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK. && .UPDATE... A BROAD TROUGH OF LOW PRESSURE REMAINS OVER THE REGION THIS EVENING. SOME SHOWERS CONTINUE TO STREAM OVER THE AREA IN LOW- LEVEL NORTHWEST FLOW. THE BROAD TROUGH AXIS WILL GET SOME REENFORCEMENT AS A SHORTWAVE TROUGH OVER THE SACRAMENTO VALLEY DIVES SOUTH LATE TONIGHT AND INTO EARLY THURSDAY MORNING. THE BULK OF THE INSTABILITY WITH THE SHORTWAVE TROUGH WILL ARRIVE LATER TONIGHT AND INTO EARLY WEDNESDAY MORNING. THE BEST CHANCE FOR ANY PRECIPITATION WILL BE FOR LOCATIONS NORTH OF POINT CONCEPTION. HOWEVER...SHOWERS CANNOT BE RULED OUT FOR LOCATION SOUTH OF POINT CONCEPTION. WEAK RIDGING WILL BUILD IN BEHIND THE TROUGH OF LOW PRESSURE FROM THE WEST ON THURSDAY AFTERNOON AND EVENING AS IT EXITS THE AREA. A GENERAL CLEARING SKY TREND SHOULD BE EXPECTED THROUGHOUT THURSDAY AS THE RIDGE BUILD IN AND SHOWERS TAPER OFF. NO UPDATES ARE PLANNED AT THIS TIME. && .PREV DISCUSSION... SHORT TERM...A WEAK HIGH PRESSURE RIDGE TRIES TO BUILD INTO SOUTHWEST CALIFORNIA ON THURSDAY AFTERNOON...HOWEVER YET ANOTHER WEAK STORM SYSTEM SQUASHES THE RIDGE ON FRIDAY. WILL CONTINUE THE IDEA OF A SLIGHT CHANCE OF RAIN FOR NORTH OF PT CONCEPTION ON FRIDAY LINGERING INTO SATURDAY MORNING. FOR THE REST OF THE AREA WILL EXPECT PLENTY OF MID AND HIGH LEVEL CLOUDS ON FRIDAY AND SATURDAY. TEMPERATURES ARE NOT GOING TO MOVE MUCH FOR THE NEXT FEW DAYS AND WILL BE A LITTLE TRICKY AT NIGHT AS SOME AREAS WILL CLEAR OUT LONG ENOUGH TO MAXIMIZE RADIATIONAL COOLING. LONG TERM...THE GOOD NEWS IS THE LONGER TERM LOOKS VERY CONSISTENT WITH HIGH PRESSURE BUILDING ACROSS THE ENTIRE EASTERN PACIFIC OCEAN. THIS WILL BE A NICE BREAK FROM THE RAINY WEATHER GOING INTO THE HOLIDAYS BUT JUST HOPE THE WATER TAP HAS NOT COMPLETELY SHUT OFF FOR THE YEAR. WE WILL DEFINITELY SEE A WARMING TREND STARTING SUNDAY AND CONTINUING THROUGH WEDNESDAY. ABOVE NORMAL TEMPERATURES ARE LIKELY NEXT WEEK WITH A PEAK NEAR 80 DEGREES ON TUESDAY THEN POSSIBLY A COUPLE OF DEGREES COOLER ON WEDNESDAY. REALLY DO NOT SEE ANY PRECIPITATION THROUGH THE DURATION OF THE GFS MODEL RUN EXTENDING THROUGH THE END OF NEXT WEEK. && .AVIATION...18/0600Z. THERE IS NO INVERSION NEAR KLAX AT 06Z. MODERATE CONFIDENCE IN THE 06Z TAF PACKAGE. A WEAK FRONT AND ASSOCIATED LIGHT SHOWERS ARE MOVING THROUGH SLO AND SBA COUNTIES AT THIS HOUR. SHOWERS WILL REACH LA COUNTY BY EARLY THURSDAY MORNING...BUT WILL CONTINUE TO WEAKEN AS THEY MOVE SOUTHEAST. KEPT ALL SITES IN IFR...BUT THERE IS A 20-40 PERCENT CHANCE OF MVFR CIGS OR VISBY PRETTY MUCH ANYWHERE. COASTAL SITES HAVE THE BEST CHANCE OF MVFR CONDITIONS TONIGHT THROUGH 18Z THURSDAY. KLAX AND KBUR...MODERATE CONFIDENCE THAT IFR CONDITIONS WILL PERSIST THROUGH MOST OF THE PERIOD. 30 PERCENT CHANCE OF MVFR CIGS/VISBY 12-18Z WITH THE PASSAGE OF A WEAK FRONT THAT MOST LIKELY WILL NOT RESULT IN ANY RAIN. && .MARINE...17/800 PM. LARGE SWELL CONTINUES THIS EVENING ACROSS MUCH OF THE COASTAL WATERS BUT WILL GRADUALLY SUBSIDE ON THURSDAY. ALL SMALL CRAFT ADVISORIES FOR WINDS HAVE BEEN ALLOWED TO EXPIRE...BUT WILL CONTINUE SMALL CRAFTS TONIGHT FOR HAZARDOUS SEAS. ANOTHER LARGE WNW SWELL WILL IMPACT THE CENTRAL COAST BY LATE SATURDAY AFTERNOON...WITH SOME OF THIS ENERGY IMPACTING THE INNER WATERS LATE SATURDAY NIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...HALL/BOLDT AVIATION...SUKUP MARINE...GOMBERG SYNOPSIS...B/HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 17, 6:00 AM PST, 19 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED DEC 17 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-181400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED DEC 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT SCATTERED SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT IN THE WAKE OF A COLD FRONTAL PASSAGE. WITH SNOW LEVELS AROUND 5000 TO 5500 FEET...SOME ACCUMULATION SNOWFALL IS LIKELY AT HIGHER ELEVATIONS (GENERALLY ABOVE 6000 FEET). A LARGE...LONG-PERIOD...WEST TO NORTHWEST SWELL WILL CONTINUE TO GENERATE HIGH SURF AND DANGEROUS RIP CURRENTS ALONG LOCAL BEACHES THROUGH THIS EVENING. * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
Nearby
Beach Hazards Statements in California, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.